Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 1997, 5:07 PM EDT for Camden County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1997, 5:07 PM EDT (21:07 UTC)
- Expired
- May 31, 1997, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 312107 RRA SVRJAX GAC039-312200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT SAT MAY 31 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...CAMDEN COUNTY AND THE ADJOINING COASTAL WATERS. AT 505 PM EDT DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS NEAR HILLIARD MOVING NORTH NORTHEAST. THEY WILL CROSS THE ST MARYS RIVER TOWARDS HIGHWAY 40 IN SOUTHERN CAMDEN COUNTY BY 520 PM AND THEN TOWARDS HIGHWAY 110 SOUTHWEST OF WOODBINE AT 540 PM. THIS STORM SHOWS SIGNS OF LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RAM/PP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:31 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 31, 2:31 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT MAY 31 1997 CONVECTION FIRING UP ALONG GULF AND WEST COAST SEABREEZES AND MOVING INLAND ACROSS N FL ATTM. EAST COAST SEABREEZE BEGINNING TO MOVE IN WITH TSM ACVYT ACROSS FLAGER CO. AS AFTERNOON WEARS ON...EXPECT WEST COAST SEABREEZE TO BE STRONGER AND PUSH CONVECTION INTO NE FL AND SE GA. WILL THEREFORE RAISE POPS INTO GOOD CHC CAT THIS EVE. ON SUN UPPER LOW OVER SE LA CONTINUES TO AMPLIFY AS IT MOVES NW ALABAMA 12Z SUN AND THEN JUST MEANDERS AFTER THAT. COLD FRONT WILL MOVE INTO N FL SUN EVE. SHOULD BE MOIST AND UNSTABLE ENOUGH (PLUS WITH COLD AIR ALOFT) TO SUPPORT TSM ACTVTY. SOME MAY BE SEVERE AS MENTIONED lIN SWODY1. PRELIM SSI TE 081/069 080/069 082 08575 JAX TE 068/085 067/084 066 08575 GNV TE 086/067 084/068 087 08575 PETERSON
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.